Alert archive / Montana / Winter Storm Watches in 2005

Winter Storm Watch 13, NWS Missoula, MT

December 27, 20058 counties in Montana; Lemhi County, Idaho

NWS Missoula, MT issued this winter storm watch at Dec 27, 2005, 1:28 PM MST for 8 counties in Montana; Lemhi County, Idaho. It took effect at Dec 28, 2005, 2:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 27, 2005, 1:28 PM MST (20:28 UTC)
In effect from
Dec 28, 2005, 2:00 PM MST
Expired
Dec 28, 2005, 3:51 AM MST
In force
Issued by
NWS Missoula, MT

Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 60 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2005-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2005-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 272028
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
128 PM MST TUE DEC 27 2005

...SIGNIFICANT SNOWFALL EXPECTED WEDNESDAY AFTERNOON THROUGH
THURSDAY...

.A VERY MOIST PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY
AND THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY
SNOWFALL TO MOUNTAIN LOCATIONS ALONG THE CONTINENTAL DIVIDE AS IT
PASSES. THEREFORE A WINTER STORM WATCH FOR HEAVY SNOW IS BEING
ISSUED FOR THESE AREAS. WHILE ALL SNOW IS EXPECTED IN MOUNTAIN
LOCATIONS...VALLEYS AND CANYONS ACROSS THE AREA WILL SEE THE
PRECIPITATION BEGIN AS RAIN ON WEDNESDAY AND THEN CHANGE OVER TO
SNOW LATE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION.

IDZ009-010-MTZ006-007-280400-
/O.NEW.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
128 PM MST TUE DEC 27 2005

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
AFTERNOON BRINGING 8 TO 12 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON TO ELEVATIONS ABOVE
6000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MTZ002-043-280400-
/O.NEW.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
128 PM MST TUE DEC 27 2005

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE
5000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
3 follow-up statements
000 
WWUS45 KMSO 272253
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
353 PM MST TUE DEC 27 2005

...SIGNIFICANT SNOWFALL EXPECTED WEDNESDAY AFTERNOON THROUGH
THURSDAY...

.TONIGHT 2 TO 4 INCHES OF SNOW WILL BE SEEN ACROSS NORTHWEST
MONTANA BEFORE THE WARM FRONT MOVES IN FROM THE SOUTHWEST AND
RAISES SNOW LEVEL ABOVE 5000 FEET. A VERY MOIST PACIFIC SYSTEM
WILL MOVE THROUGH THE AREA WEDNESDAY AND THURSDAY. THIS SYSTEM HAS
THE POTENTIAL TO BRING HEAVY SNOWFALL TO MOUNTAIN LOCATIONS ALONG
THE CONTINENTAL DIVIDE AS IT PASSES. THEREFORE A WINTER STORM
WATCH FOR HEAVY SNOW IS BEING ISSUED FOR THESE AREAS. WHILE ALL
SNOW IS EXPECTED IN MOUNTAIN LOCATIONS...VALLEYS AND CANYONS
ACROSS THE AREA WILL SEE THE PRECIPITATION BEGIN AS RAIN ON
WEDNESDAY AND THEN CHANGE OVER TO SNOW LATE WEDNESDAY NIGHT AS A
COLD FRONT MOVES THROUGH THE REGION.

MTZ002-280700-
/O.NEW.KMSO.SN.Y.0025.051227T2253Z-051228T1200Z/
/O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/
WEST GLACIER REGION-
353 PM MST TUE DEC 27 2005

...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. A WINTER
STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. 

SNOW HAS DEVELOPED ACROSS THE AREA EARLY THIS EVENING AND IS
CHANGING FROM RAIN TO SNOW AT MANY OF THE LOWER VALLEYS. 2 TO 4
INCHES OF SNOW WILL BE SEEN ACROSS THE REGION BY 5 AM ON WEDNESDAY.

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE
5000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-003-004-280700-
/O.NEW.KMSO.SN.Y.0025.051227T2253Z-051228T1200Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-
353 PM MST TUE DEC 27 2005

...SNOW ADVISORY IN EFFECT UNTIL 5 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. 

SNOW HAS DEVELOPED ACROSS THE AREA EARLY THIS EVENING AND IS
CHANGING FROM RAIN TO SNOW AT MANY OF THE LOWER VALLEYS. 2 TO 4
INCHES OF SNOW WILL BE SEEN ACROSS THE REGION BY 5 AM ON WEDNESDAY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ009-010-MTZ006-007-280700-
/O.CON.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
353 PM MST TUE DEC 27 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 6000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
AFTERNOON BRINGING 8 TO 12 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON TO ELEVATIONS ABOVE
6000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MTZ043-280700-
/O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/
POTOMAC/SEELEY LAKE REGION-
353 PM MST TUE DEC 27 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE
5000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
000 
WWUS45 KMSO 280345
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
845 PM MST TUE DEC 27 2005

...SIGNIFICANT SNOWFALL EXPECTED WEDNESDAY AFTERNOON THROUGH
THURSDAY...

.A VERY MOIST PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY
AND THURSDAY. THIS SYSTEM HAS THE POTENTIAL TO BRING HEAVY
SNOWFALL TO MOUNTAIN LOCATIONS ALONG THE CONTINENTAL DIVIDE AS IT
PASSES. THEREFORE A WINTER STORM WATCH FOR HEAVY SNOW IS BEING
ISSUED FOR THESE AREAS. WHILE ALL SNOW IS EXPECTED IN MOUNTAIN
LOCATIONS...VALLEYS AND CANYONS ACROSS THE AREA WILL SEE THE
PRECIPITATION BEGIN AS RAIN ON WEDNESDAY AND THEN CHANGE OVER TO
SNOW LATE WEDNESDAY NIGHT AS A COLD FRONT MOVES THROUGH THE
REGION.

MTZ002-281100-
/O.CAN.KMSO.SN.Y.0025.000000T0000Z-051228T1200Z/
/O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/
WEST GLACIER REGION-
845 PM MST TUE DEC 27 2005

...SNOW ADVISORY IS CANCELLED...
...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY
AFTERNOON THROUGH THURSDAY AFTERNOON. 

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MTZ001-003-004-280445-
/O.CAN.KMSO.SN.Y.0025.000000T0000Z-051228T1200Z/
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-
845 PM MST TUE DEC 27 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

$$

IDZ009-010-MTZ006-007-281100-
/O.CON.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
845 PM MST TUE DEC 27 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 6000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
AFTERNOON BRINGING 8 TO 12 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON TO ELEVATIONS ABOVE
6000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$

MTZ043-281100-
/O.CON.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/
POTOMAC/SEELEY LAKE REGION-
845 PM MST TUE DEC 27 2005

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON ABOVE 5000 FEET...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH THURSDAY AFTERNOON. 

SNOW...HEAVY AT TIMES...WILL DEVELOP OVER THE AREA ON WEDNESDAY
EVENING BRINGING 6 TO 10 INCHES OF NEW SNOWFALL WITH ISOLATED
AMOUNTS UP TO 18 INCHES BY THURSDAY AFTERNOON AT ELEVATIONS ABOVE
5000 FEET.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR
THE LATEST FORECASTS.

$$
000 
WWUS45 KMSO 281051
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
351 AM MST WED DEC 28 2005

.A COLD FRONT ASSOCIATED WITH A MOIST PACIFIC STORM SYSTEM WILL
SWEEP ACROSS THE NORTHERN ROCKIES TONIGHT. RAIN WILL CHANGE OVER
TO SNOW BEHIND THE FRONT AS COLDER AIR PUSHES IN WITH WIDESPREAD
SNOW ACCUMULATIONS EXPECTED.

IDZ009-010-MTZ007-281800-
/O.UPG.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/
/O.NEW.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION-
351 AM MST WED DEC 28 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-281800-
/O.UPG.KMSO.WS.A.0013.051228T2100Z-051230T0000Z/
/O.NEW.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
351 AM MST WED DEC 28 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS OVER HIGHER ELEVATIONS CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ002-043-281800-
/O.UPG.KMSO.WS.A.0013.051229T0000Z-051230T0000Z/
/O.NEW.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/
WEST GLACIER REGION-POTOMAC/SEELEY LAKE REGION-
351 AM MST WED DEC 28 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST
THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES WITH LOCALLY HIGHER
AMOUNTS OVER HIGHER ELEVATIONS CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-006-281800-
/O.NEW.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
251 AM PST WED DEC 28 2005

...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
PST THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED WITH
LOCALLY HIGHER AMOUNTS OVER HIGHER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-004-281800-
/O.NEW.KMSO.SN.Y.0026.051229T0100Z-051229T1200Z/
KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION-
351 AM MST WED DEC 28 2005

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM MST
THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ003-005-281800-
/O.NEW.KMSO.SN.Y.0026.051229T0200Z-051229T1200Z/
FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS-
351 AM MST WED DEC 28 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM MST
THURSDAY. 

RAIN WILL CHANGE OVER TO SNOW DURING THE EVENING HOURS BEHIND A
COLD FRONT. ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm watch went out at Dec 27, 9:58 AM MST, 3 hours 30 minutes earlier.

Area forecast discussion, Dec 27, 9:58 AM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
958 AM MST TUE DEC 27 2005

.UPDATE...THE EXTREMELY MOIST PACIFIC SYSTEM IS ON ITS WAY AND
SHOULD BEGIN ARRIVING IN CENTRAL IDAHO. CURRENT FORECAST APPEARS
TO BE RIGHT ON TRACK. HAVE ALREADY RAISED HIGH TEMPS IN THE
VALLEYS IN CENTRAL IDAHO. CONSIDERING A SNOW ADVISORY FOR THIS
AFTERNOON FOR THE CLEARWATER WILDERNESS ABOVE 5000 FEET.
HOWEVER...WILL HOLD OFF ANOTHER HOUR BEFORE DOING SO SINCE WE ARE
EXPECTING SIGNIFICANT WARMING TO BEGIN OCCURRING ON MOUNTAIN
SLOPES AT SOME POINT THIS EVENING. THIS WOULD GREATLY HINDER
SNOWFALL AMOUNTS (WHICH WOULD ELIMINATE THE NEED FOR AN
ADVISORY). WITH THAT SAID...WILL BE ISSUING WINTER STORM WATCHES
FOR THE AREAS ALONG THE CONTINENTAL DIVIDE FOR WEDNESDAY NIGHT AND
THURSDAY AS THE SYSTEM MOVES THROUGH AND AS SNOW LEVELS FALL
BEHIND A COLD FRONT THAT IS EXPECTED TO PASS.

&&

.AVIATION...A VIGOROUS STORM SYSTEM WILL IMPACT THE NORTHERN ROCKIES
OVER THE NEXT COUPLE OF DAYS. EXPECT WIDESPREAD PRECIPITATION
LOWERED CEILINGS AND MOUNTAIN OBSCURATIONS. FREEZING RAIN IS ALSO
A POSSIBILITY IN THE OVERNIGHT AND EARLY MORNING HOURS...SEE
APPROPRIATE TAFS AND TWEBS..

&&

.PREV DISCUSSION...TODAY THROUGH WEDNESDAY...VIGOROUS WARM
PACIFIC SYSTEM SET TO IMPACT THE NORTHERN ROCKIES FROM THIS
AFTERNOON INTO WEDNESDAY. WIDESPREAD PRECIPITATION CAN BE EXPECTED
AS MOISTURE IS PLENTIFUL WITH THIS STORM. THE MAJOR IMPACT LOOKS
TO BE RAIN AND RISING MOUNTAIN TEMPERATURES WHICH COULD CREATE
HYDROLOGIC CONCERNS AS RAIN COMBINES WITH SNOWMELT AND ICE ON THE
RIVERS AND STREAMS. HIGHER MOUNTAIN SNOWS WILL BE SIGNIFICANT AS
WELL...HOWEVER THE HEAVIEST AMOUNTS ON WEDNESDAY WILL BE ABOVE
PASS LEVELS (6-7K FEET)...THUS DO NOT ANTICIPATE ANY HIGHLIGHTS AT
THIS TIME. FREEZING RAIN COULD ALSO BE A PROBLEM LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING...HOWEVER THERE IS SOME QUESTION AS
TO HOW COLD TEMPERATURES WILL GET IF PRECIPITATION IS STEADY.
THIS AFTERNOON WINDS WILL APPROACH ADVISORY CRITERIA ACROSS THE
CAMAS PRAIRIE AND LOWER HELLS CANYON REGIONS OF CENTRAL IDAHO.
HOWEVER IT LOOKS AS IF THEY WILL SKIRT JUST UNDER...WILL HAVE TO
BE MONITORED. WEDNESDAY LOOKS SIGNIFICANTLY BETTER FOR WINDS THERE
AS A LOW LEVEL JET PASSES THROUGH.
WEDNESDAY NIGHT THROUGH TUESDAY...THE GFS AND ECMWF REMAIN MODELS
OF CHOICE AND BOTH ARE CONSISTENT WITH PREVIOUS RUNS AND WITH EACH
OTHER. THEREFORE...FAIRLY HIGH CONFIDENCE IN THE OVERALL WEATHER
PATTERN FOR THE EXTENDED FORECAST.WEDNESDAY NIGHT...MOIST
PACIFIC SYSTEM WILL BRING MODERATE TO HEAVY PRECIPITATION
WEDNESDAY EVENING...BUT ALL MODELS NOW SHOWING PRECIPITATION WILL
BECOME LIGHT AFTER MIDNIGHT. SNOW LEVELS WILL BE FALLING DURING
THIS PERIOD...FROM HIGH MOUNTAIN ELEVATIONS IN THE EARLY EVENING
TO VALLEY FLOORS BY MORNING. THURSDAY THROUGH MONDAY...A SERIES
OF PACIFIC SYSTEMS WILL IMPACT THE AREA. EXACT TIMING AND STRENGTH
DETAILS STILL SUSPECT...BUT MAIN EMPHASIS SHOULD BE FRIDAY NIGHT
AND SATURDAY AND THEN AGAIN ON MONDAY.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

UPDATE...HENRY
PREV DISCUSSION...GILCHRIST/MWJ
AVIATION...GILCHRIST
Hazardous weather outlook, Dec 27, 5:01 AM MST, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
501 AM MST TUE DEC 27 2005

IDZ005-006-009-010-MTZ002-004-006-043-281215-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
401 AM PST TUE DEC 27 2005 /501 AM MST TUE DEC 27 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A MOIST WARM PACIFIC STORM SYSTEM WILL START TO IMPACT THE AREA
TODAY AND TONIGHT. HOWEVER...WINTER WEATHER HIGHLIGHTS ARE NOT
EXPECTED DURING THIS PERIOD SINCE VALLEY LOCATIONS WILL REMAIN
WELL BELOW RISING SNOW LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT ASSOCIATED WITH
AFORMENTIONED PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY
NIGHT. WINTER WEATHER HIGHLIGHTS ARE EXPECTED DURING THIS TIME.
PLEASE CONTINUE TO MONITOR FORECASTS AND GTFWSWMSO BULLETINS FOR
DETAILS.

THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-MTZ001-003-005-007-281215-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS-
MISSOULA/BITTERROOT VALLEYS-BUTTE/BLACKFOOT REGION-
401 AM PST TUE DEC 27 2005 /501 AM MST TUE DEC 27 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A MOIST WARM PACIFIC STORM SYSTEM WILL START TO IMPACT THE AREA
TODAY AND TONIGHT. HOWEVER...WINTER WEATHER HIGHLIGHTS ARE NOT
EXPECTED DURING THIS PERIOD SINCE VALLEY LOCATIONS WILL REMAIN
WELL BELOW RISING SNOW LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND WEDNESDAY NIGHT...THE COLD FRONT ASSOCIATED WITH
AFFORMENTIONED PACIFIC SYSTEM WILL MOVE THROUGH THE AREA WEDNESDAY
NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR SOME VALLEY
LOCATIONS DURING THIS TIME. PLEASE CONTINUE TO MONITOR FORECASTS
AND GTFWSWMSO BULLETINS FOR DETAILS.

THURSDAY THROUGH MONDAY...NO HAZARDOUS WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 3:53 PM MSTSnow AdvisoryMSOFlathead, Lake, Lincoln, Mineral, Missoula, Sanders5 hr
Dec 27, 2:25 PM MSTWind AdvisoryMSOClearwater, Idaho4 hr

Nearby

Winter Storm Watches in Montana, 2005Winter Storm Watches in Idaho, 2005Every winter storm watch in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.